MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® POWER MODULE (N/A); VENTRICULAR (ASSIST) BYPASS
Model Number 1340
Medical Device Problem Codes Material Discolored (1170); Mechanical Problem (1384); Failure to Power Up (1476); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number was not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the power module was making a clicking noise and did not power on.Discoloration was found underneath the battery, and the battery clip was broken.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of clicking sounds, discoloration, and damage to the streamline cable clip was confirmed via testing of the returned power module (b)(6).The heartmate power module, serial number (b)(6), was inspected at the pleasanton service depot.Visual inspection of the unit revealed contamination in the backup battery compartment and a damaged streamline cable.The returned power module connected to ac power and yellow wrench alarm along with a clicking sound was heard confirming the reported event.The units power supply, housing, and cables were replaced.The power supply was forwarded to product performance engineering (ppe) for further testing.Upon receipt to the ppe department, the power supply was connected to a known functional test fixture.The unit was connected to ac power and the reported clicking sound and flickering lights were reproduced.The unit was disconnected from ac and reconnected.A yellow wrench alarm then activated along with the clicking sound, indicating the unit was not receiving ac power properly.Therefore, isolating the observed clicking sound, flickering lights, and yellow ac power alarm to the power supply pcba.Due to the metal encasing of the power supply pcba, further troubleshooting was unable to be performed.A root cause for the reported clicking sound was determined to be a compromised power supply print circuit board; however, the root cause of the observed discoloration in the backup battery compartment and damage to the streamline cable were unable to be conclusively determined through this investigation.The device history records were reviewed and the records revealed no deviations from manufacturing and qa specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, and heartmate 3 patient handbook are currently available.Section 8 of the ifu, entitled ¿equipment storage and care¿, provides instruction on how to care for and clean the power module.Section e of the ifu, entitled ¿safety checklist¿, instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® POWER MODULE (N/A)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23469069
Report Number2916596-2025-06848
Device Sequence Number21055498
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1340
Device Catalogue Number1340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown